MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION COYOTE ES; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION COYOTE ES; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24701
Medical Device Problem Codes Break (1069); Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/16/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture and fracture occurred.The patient presented with peripheral arterial disease.The 90% stenosed target lesion was located in the moderately tortuous and severely calcified distal posterior tibial.A 2.5mm x 40mm x 145cm coyote es balloon catheter was advanced for dilatation.However, on the first inflation at 6 atmospheres for few seconds, the balloon ruptured.The device was removed and replaced with a 2mm x 40mm x 144cm coyote es balloon catheter, which also ruptured during initial inflation at 6 atmospheres for few seconds.It was also noticed that the devices were also fractured.Both devices were removed intact and the procedure was completed with a 2.0 x 150 coyote balloon catheter.No patient complications nor injuries were reported.
 
Event or Problem Description
It was reported that balloon rupture and fracture occurred.The patient presented with peripheral arterial disease.The 90% stenosed target lesion was located in the moderately tortuous and severely calcified distal posterior tibial.A 2.5mm x 40mm x 145cm coyote es balloon catheter was advanced for dilatation.However, on the first inflation at 6 atmospheres for few seconds, the balloon ruptured.The device was removed and replaced with a 2mm x 40mm x 144cm coyote es balloon catheter, which also ruptured during initial inflation at 6 atmospheres for few seconds.It was also noticed that the devices were also fractured.Both devices were removed intact and the procedure was completed with a 2.0 x 150 coyote balloon catheter.No patient complications nor injuries were reported.It was further reported that the balloon was ruptured but the catheters were not noted to be fractured.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Updated: b5: describe event or problem.H6: device code.Device evaluated by mfr.: returned product consisted of a coyote es balloon catheter.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed no damages.Microscopic examination revealed a pinhole 6mm from the tip.Inspection of the remainder of the device presented no other damage or irregularities.

Brand Name
COYOTE ES
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key12920634
Report Number2134265-2021-14864
Device Sequence Number4994641
Product Code LIT
UDI-Device Identifier08714729767381
UDI-Public08714729767381
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K093636
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/18/2023
Device Model Number24701
Device Catalogue Number24701
Device Lot Number0026829765
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/23/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/16/2021
Supplement Date Received by Manufacturer12/07/2021
01/11/2022
Initial Report FDA Received Date12/02/2021
Supplement Report FDA Received Date12/15/2021
01/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/18/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale
Patient RaceBlack Or African American